As was foretold, we've added advertisements to the forums! If you have questions, or if you encounter any bugs, please visit this thread: https://forums.penny-arcade.com/discussion/240191/forum-advertisement-faq-and-reports-thread/
Options

Am I justified in feeling panicky right now?

AltoholismAltoholism Registered User regular
edited March 2014 in Help / Advice Forum
My immediate concern is that my heart rate is a little high, around 80-90, and I'm afraid I'm taking too much bupropion. Background: I have depression problems. I take 150 mg sertraline (Zoloft) daily but for the last ~7 days I haven't taken any due to fucking up and not getting my prescription refilled. I take 20 mg omeprazole daily, though 23andme recently informed me that I'm built to metabolize proton pump inhibitors abnormally fast and therefore not have as much effect. That probably doesn't matter. I take 300 mg lamotrigine (Lamictal) daily. I take .5 mg Lorazepam as needed for anxiety (1 pill 40 minutes ago). I take Vyvanse 60 mg when I feel like it which is something like once a week due to how rapidly my tolerance builds up (one 3 days ago). I take 10 mg zolpidem (Ambien) nightly. I take 150 mg bupropion (Wellbutrin extended release) daily, but ~4 days ago realized that my prescription was for 3 of those pills (450 mg) every morning. I just learned from the internet that you're not supposed to take quite that much and that you're supposed to space them out through the day, which I haven't. I don't actually take these in the morning or at a particularly consistent time, though I'm not dosing 6 hours apart or anything.

I've recently come to realize that this is an absurd amount of medication. For the last 3 months I've felt like shit and spent virtually all day every day being sedentary, playing video games, and not eating like I ought to. Since I started taking that level of Wellbutrin I've alternately felt depressed (oh god nobody likes me and I'm incompetent) and good enough to do chores and get out of the house. My point: should I be more worried about this than I am? Should I be asking my parents to keep an eye on me or take me to urgent care? After typing all of this I feel like I'll be okay if I cut my Wellbutrin by a third or two/thirds and make appointments with my doctors (GP and psychiatrist) in the coming afternoon but I'd still like a few extra opinions.

Altoholism on

Posts

  • Options
    knitdanknitdan In ur base Killin ur guysRegistered User regular
    Talk to a doctor and/or pharmacist. Nobody here can tell you whether what you're taking is too. Much, not enough, or just right.

    “I was quick when I came in here, I’m twice as quick now”
    -Indiana Solo, runner of blades
  • Options
    AltoholismAltoholism Registered User regular
    I figured that but I just wanted an outsider's take on whether I should concerned right now. My doctor and pharmacist aren't exactly available at 12:30 am.

  • Options
    knitdanknitdan In ur base Killin ur guysRegistered User regular
    Well the one thing I can say is to read the labels on what you're taking, follow the prescriptions as given, and if you have further documentation on your medications maybe read that.

    I am on medications for various health issues. Some of those, I'm on a "take as needed" instruction. Others, it's a "follow the instructions to the letter, do not stop without consulting doctor." Make sure you know which is which before discontinuing any prescribed drug.

    “I was quick when I came in here, I’m twice as quick now”
    -Indiana Solo, runner of blades
  • Options
    ceresceres When the last moon is cast over the last star of morning And the future has past without even a last desperate warningRegistered User, Moderator mod
    You went cold turkey on things. That is real bad, for some of that stuff. Pretty much everything you've asked you need to consult your prescribing doctor about, but if you feel like your heart rate is WAY too fast RIGHT NOW you should consider going to the ER (or having your parents take you if you're underage or they're financially responsible for you).

    As for the way you feel on a regular basis, again, you NEED to talk to your prescribing physician and tell him that sometimes you don't feel right. He could definitely decide to adjust your medication based on a comparison of how you feel when you're on all this stuff vs. how you feel when you're on nothing.

    There is nothing wrong with giving your doctor a ring when you can and asking your doctor these questions. S/he won't bite. If s/he is particularly unhelpful, you may want to consider switching doctors, because this stuff is important and you need to be able to talk to this person about how you feel. That's the whole point of him. Or her. Whatever.

    And it seems like all is dying, and would leave the world to mourn
  • Options
    NotYouNotYou Registered User regular
    Call your doctor. He'll call back in an hour or two.

  • Options
    StericaSterica Yes Registered User, Moderator mod
    edited March 2014
    80-90bpm is hardly high enough of a resting heart rate to fret over unless you're very old or you actually have heart issues. You should talk to your doctor anyways when dealing with that many meds, but the heart rate is just a bit over average and is probably nothing to fret over.

    Talk to your parents and your doctor. Work with them now so the depression doesn't get the better of you.

    Sterica on
    YL9WnCY.png
  • Options
    AltoholismAltoholism Registered User regular
    I appreciate the advice, everybody.

Sign In or Register to comment.